Alert archive / New Jersey / Special Weather Statements in 2019

Special Weather Statement, NWS Philadelphia/Mount Holly

January 30, 20197 counties in New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jan 30, 2019, 1:08 PM EST for 7 counties in New Jersey. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 30, 2019, 1:08 PM EST (18:08 UTC)
Expired
Jan 30, 2019, 2:30 PM EST
In force
82 min
Issued by
NWS Philadelphia/Mount Holly

Counties Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ

The radar

The Philadelphia radar (KDIX), 95 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2019-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2019-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -173 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-173 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

966 
WWUS81 KPHI 301808
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
108 PM EST WED JAN 30 2019

NJZ001-007>010-012-015-301930-
Morris-Hunterdon-Sussex-Somerset-Middlesex-Warren-Mercer-
108 PM EST WED JAN 30 2019

...SNOW SQUALLS WILL AFFECT MORRIS...HUNTERDON...SUSSEX...WARREN... 
MERCER...SOMERSET AND MIDDLESEX COUNTIES...

At 105 PM EST, snow squalls in eastern Pennsylvania were moving 
toward northern and central New Jersey at 45 MPH.

Winds up to 40 mph are possible with these squalls as they move 
through, along with brief heavy snow with less than one inch 
accumulation. 

Locations impacted include...
Trenton, New Brunswick, Perth Amboy, Easton, Morristown, Somerville,
Port Jervis, Newton, Montague, Somerset, Edison, Old Bridge, East
Brunswick, Bridgewater, South Brunswick, Sayreville, North Brunswick,
Ewing, Carteret and Dover.

Visibilities will drop quickly to between one half and one quarter 
mile in these squalls. 

Conditions can deteriorate rapidly in winter weather situations. Be 
prepared for snow or ice covered roads and reduced visibilities. 
Slow down and allow extra time when traveling.

LAT...LON 4120 7437 4104 7450 4097 7428 4060 7446
      4059 7420 4050 7428 4040 7425 4027 7441
      4015 7472 4040 7496 4042 7506 4054 7507
      4057 7519 4070 7520 4086 7505 4099 7513
      4109 7497 4109 7499 4132 7480 4136 7469
TIME...MOT...LOC 1805Z 269DEG 47KT 4104 7504 

$$

jjm

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jan 30, 1:00 PM EST, 8 minutes earlier.

Area forecast discussion, Jan 30, 1:00 PM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
100 PM EST Wed Jan 30 2019

.SYNOPSIS...
An Arctic front will move across the region later today. Arctic
high pressure then builds south and east, and will be centered
over New Jersey Thursday night before moving offshore on Friday.
A weak clipper system passes through the region Friday
afternoon. High pressure reestablishes itself over the region
for the start of the weekend before moving out to sea on Sunday.
Low pressure passing north of the region drags a cold front
into the Northeast early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1230 pm update: have adjusted PoP grids to match the current
progression and latest hi-resolution guidance on the approaching
snow squall and snow showers. This squall has a history of
producing poor visibility, blowing snow, and gusty winds as it
passes. Have updated the forecast to reflect these trends as
well. Temps have warmed up a bit more than originally forecast,
especially across NJ and Delmarva. Winds will continue to
increase this afternoon ahead of the arctic front, which is
right on the heels of the snow squall. Temps and dewpoints will
plummet into the teens and single digits respectively after
frontal passage through the late afternoon and early evening.

Previous discussion...
930 am update: The main impact for this period will revolve
around the expected snow showers/squalls. The only change I made
this morning to the forecast was to bump PoPs up to likely
across the northern 2/3rds. The timing was good to go.

Both CTP and LWX to our west are already issuing Snow Squall
Warnings. We have already issued an SPS to highlight potential
impacts and will continue to issue SPSs or SQWs as needed today.

Less than an inch of snow is expected with these snow
showers/squalls. The more significant threat will be the
potential for near whiteout conditions as the brief bursts of
snow and winds greater than 35 mph work together.

630 Update: Update was decreasing temperatures and dewpoints in
northwestern portions of the fcst.area where calm winds and
snow cover has resulted in more cooling than was expected. Also
tweaked PoPs slightly to reflect hi-res guidance being slightly
slower with pushing the precipitation band through the area this
afternoon.

Previous discussion below:

The main weather story today will be the arrival of an arctic
front this afternoon and the potential for snow squalls and
gusty winds.

The secondary Sfc low which spawned over the area Tuesday
evening will continue to progress northward into Maine & the
Canadian Maritimes during the day today. Behind this feature and
ahead of the Arctic high pressure to our west, pressures will
fall locally this morning and winds will back to the
south/southwest. Temperatures will be cool but no overly so
across the region as the Arctic front will not arrive until this
afternoon. Areas in eastern PA/Northern NJ that received
appreciable snow on Tuesday may be slower to warm (not to
mention the front will pass through these areas first limiting
the time they have to warm).

Expecting a fairly active early-mid afternoon period as the
artic front pushes through the area. Guidance is currently
depicting a favorable setup for snow-squalls as the boundary is
strongly frontogenetic around 700-850mb, with low stability
exemplified by >0 SBCAPE values (a rarity this time of year) and
-EPV overtop the zone of 850 FGEN. Although snow accumulations
will be fairly meager (generally .5 inches or less) with this
boundary due to its quick moving nature and lack of moisture,
there will be the potential for a period of low visibilities and
strong winds. Wind gusts over 50 mph are possible with this
feature as BUFR soundings show a very impressive mixed layer for
January standards, with potential mixing to around 700mb.
Currently most of the hi-res guidance has the boundary entering
the CWA around 17-18Z, pushing through the I-95 corridor about
an hour later, and then exiting offshore after about 21Z.

Behind the boundary it will get progressively colder this
afternoon/evening as the airmass more or less bottoms out (850
temps cooling to around or less than -25C by this evening). Not
only will it be cold but strong pressure rises combined with
strong winds aloft and modest (relative to earlier in the day)
mixing will make for gusty winds through the afternoon and into
the evening. Given the favorable synoptic setup behind the
front, combined with the favorable convective setup associated
with the boundary decided to hoist a wind advisory for the
entire area through the day, with the understanding that the
potential for the highest gusts will be with the convective
line.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
Tonight into Thursday morning the main story will be the cold,
as the coldest airmass of the season briefly settles over the
area. Overnight lows Thursday morning will be in the single-
digits over most of the area, with negative values possible in
interior PA and NW NJ. These low temperatures combined with WNW
winds around 10 kts. will result in min wind chills between -10
and -15 for most of the area (with values as low as -25 over the
Poconos) Thursday morning. Consequently have issued a wind
chill advisory for Wednesday night/Thursday morning for the
entire fcst. area apart from southern Delmarva where values look
to remain just above criteria. Have issued a wind chill warning
for Carbon/Monroe counties where wind chill values look to dip
below -25 particularly in the Poconos.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Arctic high pressure builds into the Ohio Valley on Thursday.
Frigid airmass remains in place, with 850 mb temps ranging
from -20C to -24C, and 1000-500 mb thickness values will range
from 500 to 505 dam. West winds will range from 10-15 mph with
gusts up to 20 mph. This results in surface temps topping off in
the single digits in the southern Poconos, and otherwise in the
teens for the rest of southeast PA, NJ, and the northern half
of Delmarva, and in the lower 20s in southern Delmarva. Wind
chills in the morning will be as low as -25 to -30 in the
southern Poconos, and otherwise from around -10 to -15. By late
afternoon, wind chills will struggle to get out of the single
digits, and will struggle to rise above zero degrees north and
west of the Fall Line. The Wind Chill Warning and Wind Chill
Advisory will remain in place for most of the region through
Thursday morning.

The high will become centered over the VA/NC coast Friday
night. Mainly clear and cold conditions continue, with lows
Thursday night generally in the single digits, except for 0 to 5
below in the southern Poconos and northern NJ, and around 10
above in southern Delmarva. Wind chills will be as low as 15
below in the southern Poconos.

High pressure moves offshore on Friday, and light return flow
sets up behind the departing high. Temperatures start to warm up
a bit, but will still be below normal. Highs top off in the
teens in the southern Poconos, and otherwise in the low to mid
20s. A weak clipper system will pass through the region in the
afternoon, resulting in less than an inch of snow for generally
the southern half of the region.

High pressure builds in behind the departing clipper system,
and a warmer airmass spreads into the region. Temperatures
return to normal on Saturday with highs in the 30s, then going
into the second half of the weekend highs climb into the 40s.
For the start of the new week, highs climb to well above normal
levels, generally in the 50s and may approach 60 in some spots
on Tuesday.

A series of impulses will bring some light precip to the area
Sunday, then going into the new week, several waves of low
pressure will develop out ahead of a cold front. This will keep
at least chance PoPs in the forecast Monday and Monday night,
and then with the approach of the cold front on Tuesday, more
widespread precip will be possible.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...Expecting VFR conditions with gradually increasing
southerly/southwesterly winds through the morning at all TAF
sites. A brief period of IFR CIGS/Vsbys and high winds in snow
squalls is possible this afternoon at all terminals. The most
likely period for these squalls will be around 17-22Z with a
natural West to East progression through the terminals in that
period. Behind this feature skies will clear out and gusty
West/Northwest winds will settle in at all TAF sites.

Tonight...Cold with VFR conditions and W/NW winds at all sites.

OUTLOOK...

Thursday...VFR. West winds 10-15 kt with gusts up to 20 kt. High
confidence.

Thursday night...VFR. Light winds. High confidence.

Friday...MVFR/IFR conditions possible in -SN, especially south
of KPHL. West winds, becoming NW.

Friday night...VFR. Light N winds.

Saturday through Sunday...VFR. Light westerly winds Saturday
turn light southwesterly Saturday night and Sunday. Slight
chance for MVFR conditions Sunday afternoon.

&&

.MARINE...
Southerly winds and seas will begin to increase through the
morning with SCA-Gale conditions likely. A period of snow
squalls will be possible later this afternoon with gusty winds
possible. Gale-force Westerly winds will become established this
afternoon and persist into this evening. The likelihood of
freezing spray will increase later this afternoon and into
Wednesday night behind an arctic front.

Outlook...

Thursday-Thursday night...SCA expected Thursday, gradually
falling below SCA criteria Thursday night. Freezing spray
possible. Seas 3 to 5 ft diminishing to 2 to 4 ft Thursday
night.

Friday through Sunday...Generally sub-SCA conditions expected
for the period.

&&

.CLIMATE...
Record Temperatures for 1/31:

        Coldest Maximum      Coldest Minimum
Site
ABE       16/1936              -9/1948
ACY       22/1966               0/1948
PHL       21/1935               3/1948
ILG       19/1935               3/1948
RDG       19/1936              -6/1905
TTN       19/1936              -1/1920
MPO        8/1920              -15/1908
GED       23/1948               1/1948

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 10 PM EST this evening for PAZ054-055-
     060>062-070-071-101>106.
     Wind Chill Advisory from 7 PM this evening to 10 AM EST
     Thursday for PAZ060>062-070-071-101>106.
     Wind Chill Warning from 4 PM this afternoon to 4 PM EST
     Thursday for PAZ054-055.
NJ...Wind Advisory until 10 PM EST this evening for NJZ001-007>010-
     012>027.
     Wind Chill Advisory from 7 PM this evening to 10 AM EST
     Thursday for NJZ001-007>010-012>027.
DE...Wind Advisory until 10 PM EST this evening for DEZ001>004.
     Wind Chill Advisory from 7 PM this evening to 10 AM EST
     Thursday for DEZ001.
MD...Wind Advisory until 10 PM EST this evening for MDZ008-012-015-
     019-020.
     Wind Chill Advisory from 7 PM this evening to 10 AM EST
     Thursday for MDZ008.
MARINE...Gale Warning until midnight EST tonight for ANZ430-431-450>455.

&&

Synopsis...
Near Term...Carr/Fitzsimmons/Kruzdlo/Staarmann
Short Term...Carr/Fitzsimmons
Long Term...MPS
Aviation...Carr/Fitzsimmons/Kruzdlo/MPS
Marine...Carr/Fitzsimmons/MPS
Climate...Staarmann
Hazardous weather outlook, Jan 30, 5:52 AM EST, 7 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
552 AM EST Wed Jan 30 2019

DEZ001-MDZ008-NJZ001-007>010-012>027-PAZ060>062-070-071-101>106-
311100-
New Castle-Cecil-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Berks-Lehigh-Northampton-Delaware-
Philadelphia-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
552 AM EST Wed Jan 30 2019

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
THURSDAY...

This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, central New Jersey, northern New Jersey, northwest New
Jersey, southern New Jersey, east central Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

Snow squalls are possible this afternoon and could result in gusty
winds, a quick snow accumulation, significantly reduced visibility,
and hazardous driving conditions.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ002>004-MDZ012-015-019-020-311100-
Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot-
Caroline-
552 AM EST Wed Jan 30 2019

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for central Delaware, southern
Delaware and northeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Snow squalls are possible this afternoon and could result in gusty
winds, a quick snow accumulation, significantly reduced visibility,
and hazardous driving conditions.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

PAZ054-055-311100-
Carbon-Monroe-
552 AM EST Wed Jan 30 2019

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS
EVENING...
...WIND CHILL WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST
THURSDAY...

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Warning.

Snow squalls are possible this afternoon and could result in gusty
winds, a quick snow accumulation, significantly reduced visibility,
and hazardous driving conditions.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-311100-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
552 AM EST Wed Jan 30 2019

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MPS

In the hours before

Special weather statement, Jan 30, 8:53 AM EST, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
853 AM EST Wed Jan 30 2019

DEZ001-MDZ008-NJZ001-007>010-012>020-022-025>027-PAZ054-055-
060>062-070-071-101>106-301615-
New Castle-Cecil-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-
Gloucester-Camden-Northwestern Burlington-Ocean-Atlantic-
Coastal Atlantic-Coastal Ocean-Southeastern Burlington-Carbon-
Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
Including the cities of Wilmington, Elkton, Newton, Washington,
Morristown, Flemington, Somerville, New Brunswick, Freehold,
Sandy Hook, Trenton, Pennsville, Glassboro, Camden, Cherry Hill,
Moorestown, Mount Holly, Jackson, Hammonton, Atlantic City,
Long Beach Island, Wharton State Forest, Jim Thorpe, Stroudsburg,
Reading, Allentown, Bethlehem, Easton, Media, Philadelphia,
Honey Brook, Oxford, West Chester, Kennett Square, Collegeville,
Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville,
and Doylestown
853 AM EST Wed Jan 30 2019

...A Band of Heavy Snow may Impact Travel from about Noon through
Afternoon...

A narrow but solid line of heavy snow moving through central
Pennsylvania this morning is forecast to move into eastern
Pennsylvania and the far northern portions of the Delmarva around
noon, then into New Jersey during the afternoon hours. This line
of snow represents the leading edge of arctic air that will invade
the area later today through Friday. Snow squalls associated with
this line have a history of producing heavy and blowing snow for
periods of 10 to 15 minutes, resulting in a rapid reduction of
visibility, along with wind gusts in the range of 30 to 50 MPH and
a quick coating to around an inch of snow accumulation. Motorists
are urged to use caution if encountering any of these squalls
from late this morning through the afternoon.
Special weather statement, Jan 30, 11:50 AM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1150 AM EST WED JAN 30 2019

PAZ060-301745-
Berks-
1150 AM EST WED JAN 30 2019

...A SNOW SQUALL WILL AFFECT BERKS COUNTY BETWEEN NOW AND 1 PM...

At 1148 AM EST, a snow squall was located along a line extending from
Sheppton to near Manchester. Movement was east at 45 mph.

Winds up to 40 mph are possible with this squall.

Locations impacted include...
Reading, Wyomissing, Birdsboro, Kutztown, Hamburg, Fleetwood, Sinking
Spring, Laureldale, Womelsdorf, Wernersville, Newmanstown, Topton,
Leesport, Shoemakersville, Bally, Bernville, Bechtelsville, Lyons,
Strausstown and Lenhartsville.

Visibilities will drop quickly to less than a quarter of a mile in
this squall.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4052 7634 4052 7625 4058 7605 4057 7602
      4064 7598 4068 7589 4044 7553 4025 7569
      4014 7587 4036 7621 4037 7623 4049 7643
TIME...MOT...LOC 1648Z 271DEG 47KT 4088 7610 4008 7678

jjm
Special weather statement, Jan 30, 12:32 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1232 PM EST WED JAN 30 2019

PAZ054-055-061-062-101>106-301830-
Lower Bucks-Upper Bucks-Lehigh-Eastern Montgomery-Monroe-Western
Montgomery-Western Chester-Northampton-Eastern Chester-Carbon-
1232 PM EST WED JAN 30 2019

...SNOW SQUALLS WILL AFFECT MONTGOMERY...LEHIGH...CARBON...BUCKS...
CHESTER...MONROE AND NORTHAMPTON COUNTIES EARLY THIS AFTERNOON...

At 1229 PM EST, snow squalls were moving into eastern Pennsylvania
from the Susquehanna River Valley, moving east at 50 MPH.

Winds up to 40 mph are possible with these squalls as they move
through, along with reduced visibility, possibly as low as one-
quarter mile, and brief heavy snow with less than one inch
accumulation.

Locations impacted include...
Allentown, Easton, Hazleton, West Chester, Lehighton, Mount Pocono,
Bethlehem, Bensalem, Ewing, Norristown, Pottstown, Phoenixville,
Lansdale, West Norriton, Forks, East Norriton, Coatesville, Emmaus
and Westtown.

Use extra caution if you travel into or through these snow squalls.
Rapid changes in visibility and potentially slick roads are likely
to lead to accidents. Consider delaying travel until the squall
passes your location.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4115 7515 4109 7497 4098 7514 4086 7505
      4057 7519 4015 7472 4005 7497 4009 7522
      3998 7527 4006 7536 3972 7577 3972 7613
      4011 7594 4044 7553 4068 7589 4068 7588
      4074 7576 4091 7599 4123 7554 4125 7513
TIME...MOT...LOC 1729Z 317DEG 62KT 4060 7570

jjm
Local storm report, Jan 30, 12:53 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1253 PM EST WED JAN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             BOYERTOWN               40.33N 75.64W
01/30/2019  E5.0 INCH        BERKS              PA   CO-OP OBSERVER

            TIME ESTIMATED BASED ON SURROUNDING
            OBSERVATIONS AND WHEN TAKEN IN MORNING.

&&

TCD
Special weather statement, Jan 30, 12:55 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Mount Holly NJ
1255 PM EST WED JAN 30 2019

MDZ008-012-301915-
Cecil-Kent-
1255 PM EST WED JAN 30 2019

...SNOW SQUALLS WILL AFFECT Kent and Cecil Counties...

* Until 215 PM EST..

* At 1252 PM EST...SNOW SQUALLS extended along a line extending from
  near Wakefield to Forest Glen...and moving east AT 45 MPH.

Locations impacted incluse...
Newark, Elkton, Calvert, Chestertown, North East, Rising Sun, Rock
Hall, Charlestown, Cecilton, Millington, Betterton, Warwick, Zion,
Blake, Barksdale, Old Town, Bohemias Mills, Newtown, West Nottingham
and Octoraro.

Visibilities will drop quickly to near one-quarter mile in these
squalls as the snow moves through.

Use extra caution if you must travel into or through these
snow squalls. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying your travel until
the snow squall passes your location.

LAT...LON 3926 7622 3929 7617 3932 7618 3942 7600
      3952 7598 3955 7603 3955 7608 3972 7623
      3972 7579 3925 7575 3924 7601 3920 7607
      3917 7604 3908 7618 3902 7619 3901 7621
      3903 7624 3909 7623 3917 7628
TIME...MOT...LOC 1752Z 269DEG 48KT 3980 7615 3901 7703

JJM

&&
Special weather statement, Jan 30, 1:08 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
108 PM EST WED JAN 30 2019

NJZ001-007>010-012-015-301930-
Morris-Hunterdon-Sussex-Somerset-Middlesex-Warren-Mercer-
108 PM EST WED JAN 30 2019

...SNOW SQUALLS WILL AFFECT MORRIS...HUNTERDON...SUSSEX...WARREN...
MERCER...SOMERSET AND MIDDLESEX COUNTIES...

At 105 PM EST, snow squalls in eastern Pennsylvania were moving
toward northern and central New Jersey at 45 MPH.

Winds up to 40 mph are possible with these squalls as they move
through, along with brief heavy snow with less than one inch
accumulation.

Locations impacted include...
Trenton, New Brunswick, Perth Amboy, Easton, Morristown, Somerville,
Port Jervis, Newton, Montague, Somerset, Edison, Old Bridge, East
Brunswick, Bridgewater, South Brunswick, Sayreville, North Brunswick,
Ewing, Carteret and Dover.

Visibilities will drop quickly to between one half and one quarter
mile in these squalls.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads and reduced visibilities.
Slow down and allow extra time when traveling.

LAT...LON 4120 7437 4104 7450 4097 7428 4060 7446
      4059 7420 4050 7428 4040 7425 4027 7441
      4015 7472 4040 7496 4042 7506 4054 7507
      4057 7519 4070 7520 4086 7505 4099 7513
      4109 7497 4109 7499 4132 7480 4136 7469
TIME...MOT...LOC 1805Z 269DEG 47KT 4104 7504

jjm

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 9:08 PM ESTWind Chill AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more37 hr
Jan 30, 3:32 AM ESTWind AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more17 hr
Jan 30, 2:04 PM ESTSpecial Weather StatementPHIBurlington, Camden, Gloucester, Salem3 hr
Jan 30, 2:05 PM ESTSnow Squall WarningPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Salem and 2 more55 min
Jan 30, 2:12 PM ESTSpecial Weather StatementPHIHunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more3 hr
Jan 30, 2:21 PM ESTSnow Squall WarningPHIHunterdon, Middlesex, Morris, Passaic, Somerset, Sussex and 1 more54 min
Jan 30, 2:42 PM ESTSnow Squall WarningPHIAtlantic, Burlington, Camden, Gloucester, Hunterdon, Mercer and 4 more93 min
Jan 30, 5:00 PM ESTHeavy Freezing Spray AdvisoryPHI17 hr
Jan 30, 5:51 AM ESTWind Chill WarningPHICarbon, Monroe34 hr
Jan 30, 11:50 AM ESTSpecial Weather StatementPHIBerks55 min
Jan 30, 12:32 PM ESTSpecial Weather StatementPHIBucks, Carbon, Chester, Lehigh, Monroe, Montgomery and 1 more58 min
Jan 30, 1:24 PM ESTSpecial Weather StatementPHIBucks, Chester, Delaware, Montgomery, Philadelphia3 hr
Jan 30, 1:37 PM ESTSpecial Weather StatementPHIBerks, Carbon, Lehigh, Monroe, Northampton113 min
Jan 30, 12:55 PM ESTSpecial Weather StatementPHICecil, Kent80 min

Nearby

Special Weather Statements in New Jersey, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.